Minnesota, 2007

Damaging Wind in Minnesota, June 7, 2007

June 7, 2007 · NWS FSD · 1 event in 1 county or zone

A thunderstorm produced damaging wind gusts in Marshall MN during the afternoon of June 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

A thunderstorm produced damaging wind gusts in Marshall MN during the afternoon of June 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 2:35 PM CST, 1 hour earlier.

Area forecast discussion, Jun 7, 2:35 PM CST, 1 hour before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT THU JUN 7 2007

.DISCUSSION...
STG CDFNT MOVG SEWD THRU CWA REST OF AFTN THRU EARLY EVE WITH GOOD
MIXING KEEPING WINDS UP IN MOST AREAS...SO WILL KEEP WIND ADVY. SOME
AREAS LIKE FSD ASOS NOT MEETING ADVY CRITERIA SO FAR THIS AFTN...
SHOULD FINALLY SEE AT LEAST BRIEF PERIOD OF STRONG WINDS WITH CDFNT
PASSAGE. SCT -SHRA/ISOLD TSRA SHOULD AFFECT AN AREA NORTH OF I90
INTO EARLY EVE...THEN MOVE OFF THRU SWRN MN LATER THIS EVE...WITH
ONLY ISOLD -SHRA EXPCD TO THE SOUTH. LOTS OF COLD ADVECTION AND
SUBSIDENCE WILL CLR OUT CLDS FM NW TO SE IN CWA DURG NGT WITH
DECOUPLING AND COOLING EXPCD BY SR.

BROAD SURFACE RIDGE MOVES ACROSS THE PLAINS ON FRIDAY...FOLLOWED BY
SOUTHERLY FLOW WHICH SETS UP THROUGH THE WEEKEND. INITIALLY...RETURN
OF ANY GULF MOISTURE STILL BLOCKED BY DEPARTING HIGH OVER THE LOWER
MISSISSIPPI VALLEY...SO HAVE BACKED OFF PRECIP CHANCES A LITTLE
MORE. WARM ADVECTION INCREASES LATE SATURDAY NIGHT NEAR AND SOUTH OF
THE MISSOURI RIVER...SO HAVE KEPT SOME LOW CHANCE POPS IN FOR THIS.
TEMPS WILL BE SEASONABLY COOL EVEN WITH FULL SUNSHINE ON FRIDAY...
WITH RETURN FLOW BRINGING NEAR TO ABOVE NORMAL WARMTH BACK IN FOR
THE WEEKEND.

MODELS BECOME A BIT MUDDLED FROM SUNDAY AND BEYOND...AS UPPER FLOW
PATTERN TRANSITIONS FROM ZONAL TO SOUTHWEST FLOW WITH TROUGH DIGGING
INTO THE WESTERN CONUS. MODELS HAVING A TOUGH TIME WITH RUN-TO-RUN
CONSISTENCY DURING THIS TRANSITION PERIOD...ESPECIALLY WITH REGARD
TO STRENGTH OF UPPER TROUGH AND TIMING/STRENGTH OF SHORTWAVE MOVING
OUT OF THE TROUGH THROUGH THE SOUTHWEST FLOW. 12Z RUNS OF ECMWF AND
GFS SEEM TO BE CONVERGING ON A SOLUTION...BUT NEED ANOTHER SET OF
RUNS TO ESTABLISH SOME CONSISTENCY. FOR NOW...HAVE FAVORED A MIX OF
GFS ENSEMBLE/ECMWF TIMING...WHICH BRINGS BETTER CHANCES TO SOUTHEAST
PORTIONS OF THE CWA SUNDAY AND MONDAY NIGHT...AND ACROSS THE EASTERN
CWA AGAIN TUESDAY NIGHT. HARD TO GO MUCH HIGHER THAN 30-40POPS WITH
ANY IMPULSE AT THIS TIME. TEMPS SHOULD STAY ON THE WARM SIDE OF
NORMAL THROUGH MUCH OF THE PERIOD SUNDAY AND BEYOND.

&&

.AVIATION...
STG SWLY FLOW BCMG NWLY BEHIND CDFNT FM NW TO SE OVR CWA THRU EARLY
EVE WITH FQT SFC WND GSTS AOA 30 KTS EXPCD. WDLY SCT SHRA/TSRA
MAINLY NORTH OF I90 THRU 02Z...WITH VFR BCMG MVFR CIGS FM NW TO SE
OVR MOST OF CWA THIS EVE...THEN VFR AGAIN FM 06Z TO 12Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVY UNTIL 9 PM THIS EVENING.
MN...WIND ADVY UNTIL 9 PM THIS EVENING.
IA...WIND ADVY UNTIL 9 PM THIS EVENING.
NE...WIND ADVY UNTIL 9 PM THIS EVENING.

&&

 JH/RSR
Hazardous weather outlook, Jun 7, 10:35 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1135 AM CDT THU JUN 07 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1135 AM CDT THU JUN 07 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD WITH A
COLD FRONT THIS AFTERNOON AND EARLY EVENING...AND AFFECT AN AREA
MAINLY NORTH OF INTERSTATE 90. ISOLATED SEVERE STORMS WITH PENNY
TO NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH ARE
POSSIBLE...MAINLY IN AN AREA ALONG AND NORTH OF HIGHWAY 14 FROM
EAST CENTRAL SOUTH DAKOTA TO NORTHERN PARTS OF SOUTHWEST
MINNESOTA.

WIND AND FOG...
STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH FOR MOST AREAS
AHEAD OF A COLD FRONT...WILL BECOME NORTHWEST BEHIND THE FRONT.
GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY BEHIND THE COLD
FRONT IN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER POTENT SYSTEM MAY MOVE OUT OF THE ROCKIES AND INTO THIS
AREA LATE TUESDAY OR TUESDAY NIGHT. IF THIS HAPPENS...SEVERE
WEATHER WILL ONCE AGAIN BE POSSIBLE. HOWEVER AT THIS EARLY
TIME...THE TIMING OF THIS SYSTEM COULD CHANGE...OR IT COULD ALTER
ITS COURSE. STAY TUNED TO THE LATEST FORECASTS FOR ANY
ALTERATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 12 NOON ALONG AND NORTH
OF HIGHWAY 14.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

In the hours before

Local storm report, Jun 7, 1:38 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 W HERON LAKE          43.79N 95.41W
06/07/2007  E1.00 INCH       JACKSON            MN   TRAINED SPOTTER

            ALSO HAD A FEW 4 TO 5 INCH DIAMETER BRANCHES DOWN.

&&

DEM

The radar

The Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lyon

When
June 7, 3:35 PM CST
Where
Lyon County, Marshall
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
44.450, -95.780

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40483.